Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 116, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 18, 2017, 3:21 PM CDT for 4 parishes in Louisiana. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2017, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 18, 2017, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:30 PM CDT | TSTM WND DMG | 6 Ene Oak Hills Place, LA | A TREE WAS REPORTED DOWN ACROSS ROAD ON ELLIOTT ROAD NEAR TIGER BEND ROAD. |
| Jun 18, 3:30 PM CDT | TSTM WND DMG | 6 Ssw Denham Springs, LA | FIRE DEPARTMENT REPORTED A LARGE TREE DOWN ACROSS THE ROADWAY IN THE 18400 BLOCK OF WEATHERWOOD DRIVE IN EAST BATON ROUGE PARISH. EVENT TIME ESTIMATED BY RADAR. |
| Jun 18, 3:45 PM CDT | TSTM WND DMG | 3 N Whitehall, LA | A TREE WAS REPORTED BLOWN DOWN ON UNION LANDING ROAD NEAR LOUISIANA HIGHWAY 444. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2090 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070
WUUS54 KLIX 182021
SVRLIX
LAC005-033-047-063-182100-
/O.NEW.KLIX.SV.W.0116.170618T2021Z-170618T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
321 PM CDT SUN JUN 18 2017
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Northwestern Ascension Parish in southeastern Louisiana...
Southwestern Livingston Parish in southeastern Louisiana...
East central Iberville Parish in southeastern Louisiana...
South central East Baton Rouge Parish in southeastern Louisiana...
* Until 400 PM CDT
* At 321 PM CDT, severe thunderstorms were located along a line
extending from near Walker to Westminster, moving southeast at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Baton Rouge, Denham Springs, Gonzales, Oak Hills Place, St.
Gabriel, Walker, White Castle, Livingston, French Settlement, Port
Vincent, Westminster, Geismer, Old Jefferson, Inniswold,
Prairieville, Village St. George, Shenandoah, Gardere, Carville and
Killian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3044 9120 3059 9079 3034 9057 3012 9115
3032 9119 3032 9114 3034 9115 3035 9119
3041 9120
TIME...MOT...LOC 2021Z 336DEG 9KT 3051 9084 3041 9111
HAIL...1.00IN
WIND...60MPH
$$
TD2 follow-up statements
394
WWUS54 KLIX 182042
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
342 PM CDT SUN JUN 18 2017
LAC005-033-047-063-182100-
/O.CON.KLIX.SV.W.0116.000000T0000Z-170618T2100Z/
Ascension LA-Livingston LA-Iberville LA-East Baton Rouge LA-
342 PM CDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN ASCENSION...CENTRAL LIVINGSTON...EAST CENTRAL
IBERVILLE AND SOUTH CENTRAL EAST BATON ROUGE PARISHES...
At 342 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Whitehall to near St. Gabriel,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gonzales, Oak Hills Place, St. Gabriel, White Castle, Livingston,
French Settlement, Port Vincent, Geismer, Old Jefferson,
Prairieville, Village St. George, Gardere, Carville, Shenandoah and
Killian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3035 9118 3049 9070 3034 9057 3034 9058
3012 9115 3032 9119 3032 9114 3034 9115
TIME...MOT...LOC 2042Z 334DEG 21KT 3038 9065 3025 9114
HAIL...0.88IN
WIND...60MPH
$$
TD585
WWUS54 KLIX 182054
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
354 PM CDT SUN JUN 18 2017
LAC005-033-047-063-182103-
/O.EXP.KLIX.SV.W.0116.000000T0000Z-170618T2100Z/
Ascension LA-Livingston LA-Iberville LA-East Baton Rouge LA-
354 PM CDT SUN JUN 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ASCENSION...
CENTRAL LIVINGSTON...EAST CENTRAL IBERVILLE AND SOUTH CENTRAL EAST
BATON ROUGE PARISHES WILL EXPIRE AT 400 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty
winds around 40 mph are still possible with these thunderstorms.
LAT...LON 3035 9118 3049 9070 3034 9057 3034 9058
3012 9115 3032 9119 3032 9114 3034 9115
TIME...MOT...LOC 2053Z 338DEG 16KT 3036 9064 3023 9113
$$
TDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:15 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 18, 1:15 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
115 PM CDT Sun Jun 18 2017
.UPDATE...
Updated for 18z Aviation discussion below.
&&
.AVIATION...
Lingering borderline MVFR CIGS around 030 at a couple airports
should mostly be prevailing VFR this afternoon into at least early
tonight. Scattered SHRA/TSRA will likely briefly impact terminals
with lower CIG/VSBY and possibly some wind gusts up near or above
30 KT, but for now have only placed VCTS in most of the TAFs. Will
likely update some terminals if more concentrated lines and
clusters of TSRA expand as has been the case early this afternoon
along line from near KMCB to northeast of KBTR. 22/TD
&&
.PREV DISCUSSION... /issued 859 AM CDT Sun Jun 18 2017/
..SOUNDING DISCUSSION...
The sounding this morning has plenty of instability with mixed
layer CAPE at 2100 J/KG. This should fuel scattered showers and
storms with a bit more coverage than yesterday and likely
beginning earlier in the day as well. Convective temperature is
only 84 degrees and daytime heating is off to a quick start under
mostly clear skies. Winds are southwest at low levels and become
more northwest by 700 mb. Storm motion will be mainly outflow
driven. Winds aloft switch to from the northeast.
PREV DISCUSSION... /issued 359 AM CDT Sun Jun 18 2017/
SHORT TERM...
Current radar presentation shows maritime showers moving into
Jackson Co MS in response to upper level low pressure area
situated over southern Alabama. GOES-16 Total Precipitable Water
product loop shows 2"+ values with this feature with an axis of
around 1.8" extending into the vicinity of Lake Pontchartrain.
Meanwhile, a large outflow band from central Plains MCS is
advancing southward and will likely interact with gulf breeze this
afternoon for increased lift, compressional heating and downward
momentum transport which should aid in wet-microburst generation
with this afternoon's convection. At this time, went with 40-50
percent chances. The outflow feature is likely to take on
frontogenetic characteristics upon arrival but then stall and
become diffuse over the immediate area Monday. Then models are in
agreement in developing a low pressure system in the lower Gulf
north of the Yucatan Peninsula. This will begin to tighten the
easterly wind gradient along the coast Monday and may also provide
some short-term moisture divergence for a slightly lower rain
chance on Monday.
LONG TERM...
The extended period, days 3-7, are going to be very contingent on
developments in the Gulf of Mexico. The models have a large degree
of spread in solutions at this time. The GFS is taking a surface
low down to 1001 mb while approaching vicinity of Pensacola, FL.
The ECMWF takes a 1001 mb low into the SE Texas coast below
Galveston Bay. The tropical cyclogenesis suite of models are far-
ranging in both tracks and intensity. Bottom-line: while
confidence is increasing in the potential for something to
develop, confidence remains low of eventual track. The national
centers for this package have discounted the GFS solution in
deference to a blend of the other solutions, so this will be
offered for the local forecast package. This does not necessary
bode well for heavy rain potential and storm tide issues for the
forecast area Tuesday through at least Thursday. Essentially, a
wet period and above normal tides will be the main concerns for
the extended period.
AVIATION...
MVFR ceilings will be possible through around 16-17z this morning as
some low stratus around daybreak breaks out into a cumulus field.
After 17z, ceilings should rise to around 3500 to 4000 feet
resulting in prevailing VFR conditions. However, there will be a
risk of convection developing once again from 17z through around
00z. Have included PROB30 wording to reflect this risk with some
MVFR ceilings and visibilities possible at times with passing
convection. The convection should dissipate quickly after 00z as
daytime heating wanes resulting in prevailing VFR conditions
developing from 00z through around 09z. Another round of MVFR
ceilings could then redevelop after 09z at some of the terminals.
32
MARINE...
A large degree of uncertainty exists with the forecast through the
end of the week depending of if a tropical low forms in the southern
Gulf or not over the next few days. Given the better run to run
consistency of the European model, have trended toward this model
for the marine forecast. As a result, expect to see a period of
small craft advisory conditions develop over the waters by tomorrow
night and then persist through Wednesday as the low passes to the
south of the coastal waters on the way toward the Texas or Mexico
coast. Currently expect to see the strongest winds over the open
Gulf waters on Tuesday when east winds of 20 to 30 knots with higher
gusts and seas of 8 to 11 feet could occur. For the latter part of
the week, an increased pressure gradient over the Gulf related to
the lingering low over Texas will keep southerly winds of 15 to 20
knots and seas of 4 to 6 feet in place. Tides will likely be above
normal beginning tomorrow night and persisting through the end of
the week.
DECISION SUPPORT...
DSS CODE...Blue.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...Monitoring river flooding and the tropics.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 87 72 88 72 / 50 20 40 20
BTR 88 73 89 74 / 50 10 30 30
ASD 89 73 90 75 / 40 10 30 40
MSY 89 75 87 76 / 40 10 30 40
GPT 86 76 87 75 / 40 10 30 40
PQL 87 74 86 74 / 40 20 30 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jun 18, 11:55 AM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1155 AM CDT Sun Jun 18 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-190500- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1155 AM CDT Sun Jun 18 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight A marginal risk of severe thunderstorms exists for areas mainly along and north of the I-10 corridor today. Any strong to severe thunderstorms should develop in the afternoon and early evening hours before dissipating late this evening. The primary threat from any severe thunderstorm that develops will be strong damaging wind gusts. Frequent lightning strikes and periods of locally heavy rainfall could occur with any strong or severe thunderstorm that forms today. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous thunderstorms will be possible during the period. A marginal risk of severe thunderstorms exists across portions of Southwest Mississippi and adjacent Louisiana Parishes on Monday. Any strong to possibly severe storms could produce strong gusty winds, frequent lightning and brief torrential rainfall. East winds of 20 to 25 knots with higher gusts and waves of up to 12 feet may develop over the open Gulf coastal waters Tuesday and Tuesday night. Conditions will likely result in the issuance of Small Craft Advisories for portions of the coastal waters Monday night through Wednesday. The National Hurricane Center has a high chance of tropical cyclone development during the next 5 days near the Yucatan Peninsula and into the southern and central Gulf of Mexico. There is still quite a bit of uncertainty in the evolution of this system so please continue to follow the latest updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TD
In the hours before
Special weather statement, Jun 18, 1:33 PM CDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service New Orleans LA 133 PM CDT SUN JUN 18 2017 LAZ035-036-MSZ068-069-181900- East Feliciana-West Feliciana-Wilkinson-Amite- 133 PM CDT SUN JUN 18 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WEST FELICIANA AND NORTHWESTERN EAST FELICIANA PARISHES...SOUTHEASTERN WILKINSON AND SOUTHWESTERN AMITE COUNTIES... At 132 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Woodville to near Wakefield. Movement was southeast at 10 mph. Winds in excess of 40 mph and dime size hail are possible with these storms. Locations impacted include... Jackson, Centreville, Wilson, Norwood, Wakefield and Spillman. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3105 9090 3073 9126 3091 9150 3112 9126 TIME...MOT...LOC 1832Z 294DEG 10KT 3104 9125 3093 9138 TD
Special weather statement, Jun 18, 1:36 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service New Orleans LA
136 PM CDT SUN JUN 18 2017
LAZ037-039-071-MSZ070-181900-
Washington-St. Helena-Northern Tangipahoa-Pike-
136 PM CDT SUN JUN 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. HELENA...NORTHERN
TANGIPAHOA...NORTHWESTERN WASHINGTON PARISHES IN SOUTHEASTERN
LOUISIANA AND SOUTHERN PIKE COUNTIES...
At 136 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Osyka to near Darlington. Movement
was southeast at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Greensburg, Amite, Amite City, Kentwood, Roseland, Osyka, Montpelier,
Darlington, Easleyville, Mount Herman, Wilmer and Tangipahoa.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3111 9038 3101 9026 3100 9026 3100 9025
3090 9013 3065 9065 3065 9074 3089 9083
3100 9060 3100 9055 3103 9055
TIME...MOT...LOC 1836Z 328DEG 10KT 3102 9041 3087 9072
TDSpecial weather statement, Jun 18, 2:02 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
202 PM CDT SUN JUN 18 2017
LAZ037-039-050-071-072-181945-
Washington-Livingston-St. Helena-Northern Tangipahoa-Southern
Tangipahoa-
202 PM CDT SUN JUN 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
HELENA...NORTHEASTERN LIVINGSTON...NORTHERN TANGIPAHOA AND WESTERN
WASHINGTON PARISHES...
At 202 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Mount Herman to near Greensburg to
near Montpelier. Movement was southeast at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Franklinton, Greensburg, Amite, Kentwood, Independence, Roseland,
Albany, Montpelier, Mount Herman, Wilmer, Natalbany, Tangipahoa and
Tickfaw.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3079 8998 3067 9039 3041 9065 3071 9084
3092 9064 3100 9034 3100 9030
TIME...MOT...LOC 1902Z 318DEG 10KT 3094 9034 3087 9059 3072 9074
TDSpecial weather statement, Jun 18, 2:06 PM CDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service New Orleans LA 206 PM CDT SUN JUN 18 2017 LAZ034>037-047-048-181945- St. Helena-East Feliciana-Pointe Coupee-West Baton Rouge-West Feliciana-East Baton Rouge- 206 PM CDT SUN JUN 18 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEST FELICIANA...NORTH CENTRAL WEST BATON ROUGE...WEST CENTRAL ST. HELENA...SOUTHEASTERN POINTE COUPEE...EAST FELICIANA AND NORTHWESTERN EAST BATON ROUGE PARISHES... At 206 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Wilson to near New Roads. Movement was southeast at 15 mph. Winds in excess of 40 mph and pea size hail are possible with these storms. Locations impacted include... Baton Rouge, Zachary, Baker, New Roads, Jackson, St. Francisville, Clinton, Slaughter, Wilson, Norwood and Darlington. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3088 9076 3049 9126 3069 9156 3098 9118 TIME...MOT...LOC 1906Z 296DEG 11KT 3091 9118 3072 9143 TD
Special weather statement, Jun 18, 2:35 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
235 PM CDT SUN JUN 18 2017
LAZ060>062-182015-
Orleans-St. Charles-Upper Jefferson-
235 PM CDT SUN JUN 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST.
CHARLES...WEST CENTRAL ORLEANS AND NORTHWESTERN JEFFERSON PARISHES...
At 235 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Metairie to near St. Rose. the
storms are nearly stationary.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
New Orleans, Metairie, Avondale, East New Orleans, Hahnville,
Jefferson, Harahan, Westwego, Norco, Elmwood, Bridge City, River
Ridge, Ama, Destrehan, Waggaman, New Sarpy, St. Rose, Taft, Luling
and New Orleans Armstrong Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2999 9044 3006 9032 3005 9026 3002 9018
3002 9013 3004 9006 3003 9004 3005 9003
3004 9003 3004 9001 3007 8995 3007 8992
2994 9008 2984 9027
TIME...MOT...LOC 1935Z 289DEG 2KT 3006 9021 2999 9033
TDSpecial weather statement, Jun 18, 2:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
254 PM CDT SUN JUN 18 2017
LAZ034-037-040-047>050-071-072-182100-
Livingston-Ascension-St. Helena-Northern Tangipahoa-Southern
Tangipahoa-Pointe Coupee-West Baton Rouge-St. Tammany-East Baton
Rouge-
254 PM CDT SUN JUN 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
ASCENSION...NORTHEASTERN WEST BATON ROUGE...SOUTHERN ST. HELENA...
EAST CENTRAL POINTE COUPEE...WEST CENTRAL ST. TAMMANY...LIVINGSTON...
SOUTHERN TANGIPAHOA AND EAST BATON ROUGE PARISHES...
At 254 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Independence to 6 miles west of
Baker. Movement was southeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Baton Rouge, Hammond, Zachary, Baker, Denham Springs, Covington, Port
Allen, Amite, Oak Hills Place, Ponchatoula, Walker, Amite City,
Livingston, Independence, French Settlement, Albany, Madisonville,
Port Vincent, Springfield and Montpelier.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3065 9144 3066 9133 3065 9130 3066 9129
3074 9046 3040 8998 3037 9012 3039 9020
3033 9028 3029 9043 3031 9042 3034 9048
3030 9056 3029 9057 3027 9096
TIME...MOT...LOC 1954Z 303DEG 22KT 3062 9056 3058 9126
TDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:33 PM CDT | Special Weather Statement | LIX | West Feliciana | 27 min |
| Jun 18, 1:36 PM CDT | Special Weather Statement | LIX | Saint Helena | 24 min |
| Jun 18, 2:02 PM CDT | Special Weather Statement | LIX | Saint Helena | 43 min |
| Jun 18, 2:06 PM CDT | Special Weather Statement | LIX | East Feliciana | 39 min |
| Jun 18, 2:18 PM CDT | Special Marine Warning | LIX | 42 min | |
| Jun 18, 2:35 PM CDT | Special Weather Statement | LIX | Saint Charles | 40 min |
| Jun 18, 2:40 PM CDT | Special Marine Warning | LIX | 65 min | |
| Jun 18, 2:54 PM CDT | Special Weather Statement | LIX | East Baton Rouge, Livingston, Tangipahoa | 66 min |
| Jun 18, 4:00 PM CDT | Special Marine Warning | LIX | 45 min | |
| Jun 18, 4:04 PM CDT | Special Weather Statement | LIX | Ascension, Saint James, Saint John the Baptist | 41 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.